Top
10
Doctor insights on: Mirena Side Effects

Share
1

1
How much time do mirena (levonorgestrel) side effects last?

How much time do mirena (levonorgestrel) side effects last?

Varies: Mirena (levonorgestrel) is a progesterone only contraceptive - the number one side effect is irregular and unpredictable bleeding. The bleeding could last for a few days or for many months. By about 8 months most women have little or no bleeding. Be patient. ...Read more

See 1 more doctor answer
Dr. Gregory Moneta
1 doctor shared a insight

Mirena (Definition)

Levonorgestrel is a women's ...Read more


2

2
Mirena (levonorgestrel) side effects? What are they? When should call doctor?

Mirena (levonorgestrel) side effects? What are they? When should call doctor?

Not many: The most common side effects would be breakthrough bleeding the first 3 months. This is true for almost all IUDs and hormonal systems tho. Also, cramping. This subsides for the majority after a week or so. It is very controllable with NSAIDs like ibuprofen. Complications include perforation, infection, embedding in uterus, falling out. All of those are rare. I place MANY. My Pts like them. ...Read more

3

3
Does mirena (levonorgestrel) have side effects?

Does mirena (levonorgestrel) have side effects?

Mirena (levonorgestrel): Mirena (levonorgestrel) works by thickening the cervical mucous , harming the sperm that enter the vicinity and making the area and making the lining inhospitable to implantation... Side effects commonly seen are no bleeding after the 1st year, irregular bleeding during the 1st few months , some cramping initially... ...Read more

4

4
I got the mirena in march, NO side effects at all.I didn't gave sex until July 11th & now dealing w/incredible nausea, backaches,& bloating. I also haven't had a period almost instantly after getting mirena.I've done sum research (Google) & read mirena ca

I got the mirena in march, NO side effects at all.I didn't gave sex until July 11th & now dealing w/incredible nausea, backaches,& bloating. I also haven't had a period almost instantly after getting mirena.I've done sum research (Google) & read mirena ca

IUD check: One of the nice side effects of Mirena (levonorgestrel) is that about half do not have periods. Others will have very light periods. This is normal. Your pelvic pain, nausea and back pain may or may not be related. I would start with your Obgyn and have them check the IUD and do a complete exam. If other testing is needed they can arrange that for you. ...Read more

5

5
What are all the common side effects of mirena (levonorgestrel)?

What are all the common side effects of mirena (levonorgestrel)?

Bleeding or not: Some patients will have bleeding or spotting, and can have cramping, particularly the first day after insertion. However, it can also cause periods to stop altogether. They are generally very well tolerated. ...Read more

6

6
What are some side effects of mirena (levonorgestrel) (the iud)?

What are some side effects of mirena (levonorgestrel) (the iud)?

Bleeding or not: Some patients will have bleeding or spotting, and can have cramping, particularly the first day after insertion. However, it can also cause periods to stop altogether. They are generally very well tolerated. ...Read more

8

8
Can you tell me side effects of mirena (levonorgestrel)?

Bleeding or not: Some patients will have bleeding or spotting, and can have cramping, particularly the first day after insertion. However, it can also cause periods to stop altogether. They are generally very well tolerated. ...Read more

9

9
Do you know of side effects of using mirena (levonorgestrel)?

Do you know of side effects of using mirena (levonorgestrel)?

Minimal: The Mirena (levonorgestrel) iud is popular and an excellent form of birth control in the appropriately selected patient. Most women's concerns are related to spotting during the first few months, and mild cramping. These both go away in almost all women. Talk to your ob/gyn! ...Read more

10

10
Does the MIRENA (levonorgestrel) make you gain weight? What are some weight-related side effects?

Does the MIRENA (levonorgestrel) make you gain weight? What are some weight-related side effects?

No : Weight gain is not a known side effect of the Mirena (levonorgestrel) IUD. You will certainly find people complaining about that online but scientific studies do not show a direct link. The most common side effect is the absence of menstrual cycles or very light periods. ...Read more